MAUDE Adverse Event Report: KINETIC CONCEPTS, INC. V.A.C. FREEDOM¿ THERAPY SYSTEM; OMP

KINETIC CONCEPTS, INC. V.A.C. FREEDOM¿ THERAPY SYSTEM; OMP
Model Number WNDFRE
Medical Device Problem Codes Thermal Decomposition of Device (1071); Overheating of Device (1437); Electrical Shorting (2926)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Kci found evidence that the device exhibited evidence of thermal damage to the external housing as well as damage to the pump wiring assembly, pump, and tubing.The cause and timing of the damage is indeterminate.It was confirmed that no injury occurred.Kci is reporting this event as a device malfunction that has the potential to result in injury if the malfunction were to recur.Additional investigation of the device is in process.Device labeling, available in print, states: in order for kci products to provide safe and proper performance: the electrical installation of the room must comply with the appropriate electrical wiring standards.Never operate this product if it has a damaged power cord, power supply or plug.If the power cord, power supply or plug is worn or damaged, contact kci do not use attachments not recommended by kci.Keep the v.A.C.Freedom¿ therapy system away from heated surfaces.Although the v.A.C.Freedom¿ therapy system conforms to the standard iec (b)(4) in relation to the electromagnetic compatibility, all electrical equipment may produce interference.If interference is suspected, separate the equipment and contact kci.Avoid spilling fluids on any part of the v.A.C.Freedom¿ therapy unit.Liquids remaining on the electrical controls can cause corrosion that may cause the electronic components to fail.Component failures may cause the unit to operate erratically, possibly producing potential hazards to patient and staff.If spills do occur, unplug the unit immediately and clean with an absorbent cloth.Ensure there is no moisture in or near the power connection and power supply components before reconnecting power.If the v.A.C.Freedom¿ therapy unit does not work properly, contact kci.Do not use v.A.C.Freedom¿ therapy unit while bathing/showering or where it can fall or be pulled into a tub, shower or sink.Do not reach for product that has fallen into water.Unplug the unit immediately if plugged into electrical source.Disconnect the unit from dressing and contact kci.Disclaimer: this information is submitted pursuant to 21 cfr 803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a kinetic concepts, inc.Product malfunctioned, is defective or has caused serious injury.
 
Event or Problem Description
On (b)(6) 2021, the following information was provided to kci by the nurse: the v.A.C.Freedom¿ therapy system allegedly was hot to the touch.The nurse confirmed no injury occurred.On (b)(6) 2021, the following information was provided to kci by the third-party service provider: the v.A.C.Freedom¿ therapy system was sent to the repair team due to the system overheating.Upon internal evaluation, the device exhibited evidence of thermal damage to the wires, pump, tubing and housing.On 12-may-2021, the device was tested per kci quality control procedure by the third-party service provider, and the unit passed the quality control checks and met specifications.On 27-may-2021, the device was placed with the patient.On 30-jul-2021, kci quality engineering performed an evaluation of the device.Internal inspection revealed charring on the pump wiring assembly, pump and tubing.Additionally, thermal damage was observed on the external housing.Additional investigation of the device is in process.
 
Event or Problem Description
On 06-dec-2021, additional investigation of the device was completed by kci quality engineering.Internal inspection revealed damaged insulation which exposed the electrical conductors on the compressor cable assembly to the electrically conductive lower chassis, indicating the source of the event was an electrical short in the compressor cable assembly.
 
Additional Manufacturer Narrative
Based on the additional information obtained regarding the device, it was determined the heat event resulted from an electrical short in the compressor cable assembly.Kci is reporting this event as a device malfunction that has the potential to result in injury if the malfunction were to recur.

Brand Name
V.A.C. FREEDOM¿ THERAPY SYSTEM
Common Device Name
OMP
Manufacturer (Section D)
KINETIC CONCEPTS, INC.
san antonio TX 78249
Manufacturer Contact
steven jackson
6203 farinon drive
san antonio, TX 78249
2102556438
MDR Report Key12289215
Report Number3009897021-2021-00203
Device Sequence Number14248233
Product Code OMP
UDI-Device Identifier00849554006539
UDI-Public0100849554006539
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K120033
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWNDFRE
Device Catalogue Number320001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2021
Supplement Date Received by Manufacturer12/06/2021
Initial Report FDA Received Date08/06/2021
Supplement Report FDA Received Date12/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2003
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown